I FIND XANAX HELPS ME WITH MY ANXIETY. i TAKE IT ONLY WHEN I FEEL AN ATTACK COMING ON IM ON THE LOWEST DOSE . YOU JUST HAVE TO HAVE WILL POWER, RELAX MEDITATE AND WRITE A JOURNAL HELPS WITH ANXIETY. GOOD LUCK EVERYONE.
thanks guys :) Well, I took .25mg last night at 10pm and its been almost 12 hours now. I feel foggy more than anything. I'm going to taper, but from the lowest amount I think I can do. maybe even, .75mg a day to start. I was curious how I'd feel after 12 hours and now I know. its weird though, I take melatonin and valerian root at night and I wonder if thats making me feel foggy too...and I'm only on day 13 cold turkey off vicodin. no wonder I feel weird...LOL..
I agree with Russ...stick with the taper. The C/T is a totall nightmare and you feel like you are going out of your mind. It's mental more than anything, which in my opinion is worse than anything else. I'll take any type of physical pain, just leave my mind alone please!
Anyway, see what you can do about getting off them period. If you have GAD try something like Lexapro which is specificly for anxiety. Personally, benzos are the devil for me, and if you have an addictive nature just leave those things alone especially if you find your upping you doses.
A long time ago I was taking Xanax .5 mg qid, or 2.0 mg daily.
I cold turkied the withdrawal. NOT GOOD! Darnded near hat a psychotic break but even with the cold turkey, it took only about 2 or 3 weeks for the awful scary and painful feelings to stop. Yah; I knew it was dangerous, but being on a med often leaves one not thinking just correctly.
It sounds as though you are on track with the taper and have a good mindset of no meds for anxiety. Least ways if you can keep anxiety in check w/o meds; But, I feel it can be psychologically damaging to allow anxiety to go a long period unchecked.
Good luck, Manda!! ((((( M )))))
thanks to both of you :) I was taking the vicodin due to shoulder surgeries, but was definitely abusing it in the end. The xanax I was taking for sleeplesness during the last 6 months of the vicodin usage, then when I got off the vicodin I was experiencing extreme panic and anxiety. I do feel a bit better with the xanax, but also kinda foggy. So I was given xanax for anxiety and panic, but I do not want to take it anymore. I really don't want to be on any meds. going to try herbal things, l-theanine, valerian root, and melatonin has already helped my sleeping. So tapering off the xanax is a go, and thank god 1.5-2mgs a day isn't that bad. hopefully I'll be ok! thanks again :)
First, it is important to realize that the dose of Xanax you are on is by NO MEANS a 'dangerous' one as they're considered. I have read of people somehow being on 30mg a day though I don't know how they even functioned. The actual danger zone starts roughly around 4-8mg (it seems to range on the person. I imagine their size and reaction to medication plays a part). It POSSIBLE though not even common to have a seizure at that point if you stop cold turkey. If you taper, and I would do this with support of a psychiatrist, you can get off of Xanax successfully without danger. I am not pretending this is going to be particularly fun, however. I'm going through it myself. This last month I got up to 2.5mg and am now trying to wean down. I took a more abrupt tact to this, by cutting down to .75mg a day immediately, but I am also on 1.5mg of klonopin to aid me. I'm on my third day, and yeah, it's been really rough. But from what I've read, it peaks around 72 hours so hopefully things will start getting better.
Just taper carefully and if you're having trouble, talk with your psychiatrist. If you really have trouble getting off medications, you can look into tapering much, much slower. Some people have managed it by different, very slow methods and experienced little to no withdrawal. I'm too impatient to do that, so my body is not at all pleased with me at the moment. But I also did it with my psychiatrist's approval and with a family member nearby to help me in the rougher moments so I don't give in. Getting off Vicodin is something to be proud of, and yes, getting off of Xanax could be tough. But you can definitely do it. I'm a total anxious crybaby and I'm managing it. ;)
How have you felt since the dose increase? If better, and the Xanax is continued, I wouldn't be surprised if you start having between dose withdrawal. Xanax is potent, and fairly short acting. Tolerance to it's effects is quickly reached taken on a regular basis.
You don't say why you are taking Xanax or took Vicodin, so there's little to go on.
If Xanax was given for panic and you are going to stay on regular dosing indefinitely, a switch to Klonopin seems wise.
If Xanax was given for anxiety ( GAD ), a switch to a longer acting, site selective benzo as Valium, would be preferable.
Maybe talk with your Dr. about your concerns. Xanax withdrawal can be brutal.
Best wishes here, Manda!